Alert archive / Georgia / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 1998, 10:22 PM EDT for Candler County, Evans County, Tattnall County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 4, 1998, 10:55 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 050220 RRA SVRCHS GAC043-109-267-050255- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1022 PM EDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CANDLER COUNTY IN SOUTHEASTERN GEORGIA EVANS COUNTY IN SOUTHEASTERN GEORGIA NORTHERN TATTNALL COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1055 PM EDT * AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF VIDALIA... MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR COLLINS...COBBTOWN AND ALINE AT 1035 PM CLAXTON AT 1045 PM THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. ML
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:55 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 4, 8:55 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 855 PM EDT THU JUN 4 1998 LATEST FCST UPDATE FOR SVR WW 508 IN GUD SHAPE THRU THE EXPIRATION OF MIDNITE. DON/T EXPECT TO NEED MAJOR CHANGES BEYOND MODIFICATION OF POPS AND PROBABLE REMOVAL OF WATCH LATE THIS EVE. IT LOOKS LIKE WE/LL NEED A HIGHER POP FRI AFTN TO FRI NITE AS THE NEXT SIGNIFICANT SHRT/WV ENERGY NEAR TX/OK AT 00Z COMES THIS WAY AND REGION FALLS UNDER BROAD RR JET QUAD. S CSTL SC MAY HAVE ITS BEST CHANCE FOR SVR WEATHER THIS SAME TIME FRAME ON FRI...POSSIBLY EXTENDING TO SAV/STATESBORO. ATL: CHANGE TO PARTLY CLOUDY SKY FOR SE GA WITH SOME DEBRIS ESP THRU MIDNITE. CONSIDER DROPPING AVG WINDS TO 10 MPH. ALL ELSE LOOKS OK. CWF/CSTL WATERS ALREADY UPDATED FOR NEW WATCH. LAVIS
Nearby
Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.